Jump to content

Side Effects or Wearing Off?


Ambrer

Recommended Posts

Hey there guys, you don't know how happy I was to see a thread on this medicine I'm on! I have had some success with this medication, but I wanted to talk to you guys about some side effects I've been happening; and hopefully people with more experience than me (Been taking it for about 8 months, maybe more!) can be some reassurance!

I am currently taking a 30mg daily dose (I take it at night as it helps me sleep), though with my worsening SAD, GAD and I've recently developed a lot of panic attacks due to SAD and GAD, and severe depression - we were trialing a 40mg but I might ask for more 15mg so I can adjust as needed.

Ever since taking this medication, I've had excessive weight gain. I've always been a skinny kid, but now I'm slightly overweight - I personally don't feel too bad about myself, except for some stretch marks (I'm using ReGen Cream to treat them and they've slowly started to fade from bright purple to brown/red). However, parents can't accept that I've put some weight on (It's mainly on my chin, stomach, thighs and waist) And they keep calling me fat, horrible, I need to work out, etc. I can't afford a Gym Membership but I'll get a free one when I go to University to help my weight loss. Cutting back on all the unhealthy food and not worrying about it is helping more than dieting, anyway. Has anyone else suffered with weight gain? If so, does anyone have any tips for getting it off?

Another issue I've been having lately is sleeping. When I first started the medication, it would knock me out wonderfully and I'd sleep right through the night with absolutely no problem. If I forgot to take it one night, however, I have REALLY bad nightmares and I can't sleep at all. That scares me a little, as I'm unable to sleep without them. Recently, I've found that the medicine isn't really affecting my sleep that much - it makes me fall asleep, but I'm awake 3-4 times per night from really vivid nightmares or just waking up with an anxiety attack. I'm not sure why this is, either - it's also a worrying sign.

I've also found it's not doing much for my SAD and GAD - Doing some research, I've found that it's mainly for depression use. Has anyone has success with treating SAD, GAD and anxiety attacks on them? I just feel like I'm getting worse and worse and it's so disheartening. People who I've talked to know that I am in a mentally abusive household currently, but I am leaving in 9 weeks to go to University.

I'm considering trying the 40mg dose again; but I've had to bail out on it several times - it would make me so sick; I'd have to call out of work as breakdowns were a daily occurrence, and as I work in retail that simply can't happen. I'd have vomiting and other symptoms while attempting the 40mg dose, and just sleep the majority of the day - no matter what time I took it the night before.

I just...I don't know. The doctor keeps blowing me from one medication to another, and because of my age (19); I think she feels that it'll "clear up on it's own" and I just don't know if she's taking me seriously, but I think that's my GAD talking.

Link to comment
Share on other sites

I'm on the thin side and I gained a little weight on it. I tried getting of mirtazapine after a about 1-2 weeks of tapering down to 7.5mg and then half of that (roughly). I noticed some disturbance in my sleep. Another drug that is supposed to be good for sleep is Amitriptyline, due to its sided effect of sedation.  As for GAD, it doesn't work that well for me, I noticed increased anxiety as I upped the dose.

Link to comment
Share on other sites

  • 1 month later...

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...